MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM CORTEX SCREW SELF-TAPPING 36MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM CORTEX SCREW SELF-TAPPING 36MM; SCREW, FIXATION, BONE
Model Number 204.836
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product code: hrs.Udi unavailable.Original implant date is unknown.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).Without a lot number, the device history record review and the investigation could not be completed; no conclusion could be drawn, as no product was not returned and no lot number was provided.Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(4) reported: this complaint involves two (2) devices.This report is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated: it was reported that on (b)(6) 2017, during an open reduction internal fixation of the left pilon, two devices were reportedly broken.The tip of a 2.5mm drill bit snapped off in a patient's tibia.The broken drill bit fragment was intentionally left in the patient bone; no medical intervention was attempted to remove the drill bit fragment.Additionally, the head of a 3.5 x 36mm screw popped off.The screw head was retrieved and discarded.It was verified by radiology that the screw body was in the patient bone.The surgery was successfully completed with no additional patient harm, device malfunction and no additional medical intervention.The patient was reported to be stable at the end of the procedure.All available information has been reported.

Brand Name
3.5MM CORTEX SCREW SELF-TAPPING 36MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7242918
Report Number2939274-2018-50516
Device Sequence Number19088346
Product Code HWC
UDI-Device Identifier10886982146366
UDI-Public(01)10886982146366(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131186
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number204.836
Device Catalogue Number204836
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/12/2018
Supplement Date Received by Manufacturer03/12/2018
Initial Report FDA Received Date02/05/2018
Supplement Report FDA Received Date03/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1